Copyright

A young athlete is admitted to the hospital with diarrhea, vomiting, bone and joint pain,...

Question:

A young athlete is admitted to the hospital with diarrhea, vomiting, bone and joint pain, hyperglycemia and tingling sensations. What is the likely problem? Explain your answer.

Hyperglycemia:

One potentially unfamiliar symptom in the question is hyperglycemia, a condition where the blood sugar level is high; it occurs mostly in diabetic patients. It can be treated by adjusting the patient's insulin medication, which can include providing them with a short-acting insulin supplement.

Answer and Explanation: 1

Become a Study.com member to unlock this answer!

View this answer

A athlete suffering from bone and joint pain, hyperglycemia, diarrhea, tingling sensations, and vomiting may be exhibiting signs of a mineral...

See full answer below.


Learn more about this topic:

Loading...
Drug Tolerance & Drug Overdose

from

Chapter 10 / Lesson 9
4K

Drug use is often referred to as a steep slope, where one or two encounters can lead to dependence. In this lesson, learn about how this slope can steepen through the development of drug tolerance, which can lead to overdose and a host of other problems.


Related to this Question

Explore our homework questions and answers library